Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 31 December 2007

On Discrete Least Squares Polynomial Fit, Linear Spaces and Data Classification

François Dubeau & Youness Mir

Journal of Mathematics and Statistics, Volume 3, Issue 4, pp. 222–227 · doi.org/10.3844/jmssp.2007.222.227

6,865 accesses4,115 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

The best discrete least squares polynomial fit to a data set is revisited. We point out some properties related to the best polynomial and precise the dimension of vector spaces encountered to solve the problem. Finally, we suggest a basic classification of data sets based on their increasing or decreasing trend, and on their convexity or concavity form.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2007 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Dubeau, F. & Mir, Y. (2007). On Discrete Least Squares Polynomial Fit, Linear Spaces and Data Classification . Journal of Mathematics and Statistics, 3(4), 222–227. https://doi.org/10.3844/jmssp.2007.222.227

Licence
© Science Publications
Issue
Volume 3, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
On Discrete Least Squares Polynomial Fit, Linear Spaces and Data ClassificationJournal of Mathematics and Statistics · Volume 3, Issue 4 · pp. 222–227 · © Science PublicationsDownload